Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 74, NWS Buffalo, NY

June 28, 2008Cattaraugus County, Chautauqua County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jun 28, 2008, 7:28 PM EDT for Cattaraugus County, Chautauqua County, New York. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2008, 7:28 PM EDT (23:28 UTC)
Expired
Jun 28, 2008, 8:30 PM EDT
In force
62 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Cattaraugus County, NY, Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 86 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 6:31 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2008-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 614 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2008-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
614 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 282329
SVRBUF
NYC009-013-290030-
/O.NEW.KBUF.SV.W.0074.080628T2328Z-080629T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
728 PM EDT SAT JUN 28 2008

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CATTARAUGUS COUNTY IN WESTERN NEW YORK
  SOUTHEASTERN CHAUTAUQUA COUNTY IN WESTERN NEW YORK

* UNTIL 830 PM EDT

* AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHEAST OF FREWSBURG...OR 11 MILES SOUTHEAST OF JAMESTOWN...AND
  MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALLEGANY PARK BY 750 PM EDT...
  SALAMANCA BY 805 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SUNDAY
MORNING FOR WESTERN NEW YORK.

LAT...LON 4251 7833 4210 7832 4201 7856 4201 7893
      4200 7928 4206 7933
TIME...MOT...LOC 2328Z 241DEG 26KT 4201 7901

$$

NIZIOL
2 follow-up statements
000 
WWUS51 KBUF 282358
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
757 PM EDT SAT JUN 28 2008

NYC009-013-290030-
/O.CON.KBUF.SV.W.0074.000000T0000Z-080629T0030Z/
CHAUTAUQUA NY-CATTARAUGUS NY-
757 PM EDT SAT JUN 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR CATTARAUGUS AND SOUTHEASTERN CHAUTAUQUA COUNTIES...

AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES WEST OF ALLEGANY PARK...OR 13 MILES SOUTHWEST OF
SALAMANCA...MOVING NORTHEAST AT 23 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALLEGANY PARK BY 810 PM EDT...
  SALAMANCA BY 825 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SUNDAY
MORNING FOR WESTERN NEW YORK.

LAT...LON 4251 7833 4210 7832 4201 7856 4201 7893
      4200 7928 4206 7933
TIME...MOT...LOC 2357Z 246DEG 20KT 4206 7889

$$

NIZIOL
000 
WWUS51 KBUF 290029
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
826 PM EDT SAT JUN 28 2008

NYC009-013-290036-
/O.EXP.KBUF.SV.W.0074.000000T0000Z-080629T0030Z/
CHAUTAUQUA NY-CATTARAUGUS NY-
826 PM EDT SAT JUN 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR CATTARAUGUS AND SOUTHEASTERN
CHAUTAUQUA COUNTIES WILL EXPIRE AT 830 PM EDT...

A CLUSTER OF STORMS CONTINUED TO MOVE ACROSS CATTARAUGUS COUNTY 
PRODUCING TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. A SPOTTER IN 
FREWSBURG REPORTED 2.3 INCHES OF RAIN IN 1 HOUR AND 10 MINUTES.  

THESE STORMS COULD STILL PRODUCE LOCALIZED FLOODING AS THEY CONTINUE 
TO MOVE NORTHEAST ACROSS CATTARAUGUS AND INTO ALLEGANY COUNTY 
THROUGH 9PM. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SUNDAY
MORNING FOR WESTERN NEW YORK.

LAT...LON 4251 7833 4210 7832 4201 7856 4201 7893
      4200 7928 4206 7933
TIME...MOT...LOC 0026Z 243DEG 22KT 4215 7866

$$

NIZIOL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 7:11 PM EDT, 17 minutes earlier.

Area forecast discussion, Jun 28, 7:11 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
711 PM EDT SAT JUN 28 2008

.SYNOPSIS...
LOW PRESSURE OVER THE CENTRAL GREAT LAKES WILL MOVE SLOWLY TO THE
NORTHEAST...TRACK JUST SOUTH OF JAMES BAY SUNDAY THEN LIFT OUT INTO
QUEBEC ON MONDAY AND TUESDAY. MOIST AIR CIRCULATING AROUND THIS
SYSTEM WILL GIVE US A CHANCE THROUGH THE EARLY PART OF NEXT WEEK.
HIGH PRESSURE WILL BRING SOME CLEARING ON WEDNESDAY BEFORE AN
APPROACHING COLD FRONT BRINGS A CHANCE FOR MORE SHOWERS THURSDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
ISSUED AN UPDATE FOR SVR TSTM WATCH #635 WHICH IS IN EFFECT UNTIL 1
AM FOR MOST OF THE CWA EXCEPT FOR JEFFERSON AND LEWIS COUNTIES, THE
OPEN WATERS OF LAKE ONTARIO AND NEARSHORES OF LK ONTARIO FROM MEXICO
BAY TO THE ST LAWRENCE AND NEARSHORE OF LAKE ERIE FROM RIPLEY TO
DUNKIRK. MAIN THREAT IS LARGE HAIL AND DAMAGING WINDS.

AS OF MID AFTERNOON THERE WAS A CLOSED UPPER LOW OVER THE CENTRAL
GREAT LAKES AND SOUTHWEST FLOW OF HUMID...MID TO UPPER 60 DEW POINT
AIR ACROSS OUR REGION. THE MOST IMPORTANT FEATURE IS A MID LEVEL JET
     WHICH IN CONJUNCTION WITH DIURNAL INSTABILITY...WAS PRODUCING A
WELL ORGANIZED BAND OF CONVECTION TO OUR WEST. AS OF 19Z THE
ACTIVITY EXTENDED FROM NEAR LONG POINT ONTARIO TO CENTRAL OHIO. AS
OF YET THERE IS NO EVIDENCE OF 69 DEGREE LAKE ERIE HAVING ANY
NEGATIVE IMPACT ON THIS ACTIVITY. WE EXPECT IT TO STAY IN TACT AS
IS MOVES ACROSS OUR CWA DURING THE EVENING AND EARLY OVERNIGHT
HOURS. CONSIDERING INCREASING BULK SHEAR AND DIURNAL
INSTABILITY...SPC STILL HAS US IN A SLIGHT RISK AREA FOR SEVERE
AND VERY CLOSE TO A MODERATE RISK AREA THAT RUNS FROM NORTHWEST
PENNSYLVANIA TO THE CENTRAL OHIO VALLEY. WE MAY HAVE TO DEAL WITH
A SEVERE THUNDERSTORM WATCH.

WE WILL CARRY LIKELY POPS FOR THE ABOVE MENTIONED ACTIVITY BUT ONLY
KEEP IT IN FOR A FEW HOURS FOR ANY ONE POINT AND THEN CUT IT OFF
FAIRLY SHARPLY. SATELLITE LOOPS SHOW A DISTINCT CLEARING TREND
BEHIND THIS SYSTEM.

SUNDAY BECOMES THE MOST DIFFICULT PART OF THIS FORECAST. MODEL
OUTPUT IS IN PRETTY GOOD AGREEMENT IN LAKING THE UPPER LOW TO OUR
NORTH AND WEST. SREF MEMBERS INDICATE THAT THE COLDEST CORE AT 500
MB WILL SKIRT US AS WELL. THE BULK OF THE SREF MEMBERS ALSO LOWER
OUR SURFACE DEW POINTS TO AROUND 60 AND DROP THE PWAT CONSIDERABLY
FROM WHAT THEY WERE TODAY. MOST UNSTABLE CAPES ALSO DROP. THE ONE
FLY IN THE OINTMENT IS THAT MORE THAN 90 PERCENT OF THE MEMBERS
INDICATE 10M TO 6KM BULK SHEAR GREATER THAN 40 KNOTS INTO THE
AFTERNOON. WE WILL GO WITH MAINLY LIKELY POPS ACROSS THE CWA DURING
THE DAY SUNDAY WITH SOME POPS AS LOW AS THE 40S FOR THE NORTHWEST
SECTION OF THE STATE. EVEN WITH THE LIKELY POPS THOUGH IT SHOULD
STILL REMAIN RAIN FREE THE VAST MAJORITY OF THE TIME.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
THE WEATHER WILL REMAIN UNSETTLED SUNDAY NIGHT TROUGH TUESDAY AS
THE SLOW MOVING UPPER LEVEL TROUGH MAINTAINS ITS INFLUENCE ON OUR
AREA. THE GENERAL TREND WILL REFLECT BELOW AVERAGE TEMPERATURES
ALONG WITH A CHANCE OF SHOWERS AND THUNDERSTORMS...ESPECIALLY DURING
TIMES OF PEAK DIURNAL HEATING.

THE FORECAST DETAILS...A SURFACE TROUGH...ASSOCIATED WITH A SOUTHERN
EXTENSION OF THE MAIN UPPER LEVEL TROUGH...WILL APPROACH WESTERN NEW
YORK BY MONDAY MORNING...THEN TRACK EAST ACROSS OUR CWA MONDAY
AFTERNOON. LOW LEVEL CONVERGENCE ALONG THIS BOUNDARY COMBINED WITH
THE ADDED LIFT FROM SEVERAL PASSING SHORT WAVES WILL GENERATE
SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY MONDAY AFTERNOON
WHEN LIKELY POPS WILL BE HIGHLIGHTED. EXPECT THE SHOWERS TO DIMINISH
WITH THE LOSS DAYTIME HEATING MONDAY NIGHT.

THE SURFACE REFLECTION OF THE UPPER LEVEL TROUGH WILL NOT BE AS WELL
DEFINED ON TUESDAY...BUT THE MODELS STILL MAINTAIN THE INTEGRITY OF
THE UPPER TROUGH AS IT DRIFTS INTO EASTERN NEW YORK STATE TUESDAY
AFTERNOON. THEREFORE...WILL LEAVE IN LOW CHANCE POPS FOR THIS
PERIOD. A FEW SHOWERS MAY LINGER EAST OF LAKE ONTARIO THROUGH THE
FIRST HALF OF TUESDAY NIGHT...BUT THE REST OF THE AREA SHOULD SEE
DRY CONDITIONS AS HIGH PRESSURE BUILDS INTO THE LOWER GREAT LAKES.

IN TERMS OF TEMPERATURES...RATHER COOL CONDITIONS WILL BE THE RULE
ON MONDAY WHERE READINGS MAY NOT GET ABOVE 70...ESPECIALLY ACROSS
THE FAR WESTERN PART OF THE STATE WHERE SHOWERS WILL LIKELY BEGIN
SOONER. TEMPERATURES WILL MODERATE INTO THE LOWER TO MID 70S AS THE
INFLUENCE FROM THE STUBBORN TROUGH DIMINISHES.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
EXPECT GENERALLY DRY CONDITIONS TO FINALLY RETURN ON WEDNESDAY AS
HIGH PRESSURE RIDGES NORTH FROM THE OHIO VALLEY...ALTHOUGH THERE MAY
BE A CHANCE OF A FEW SHOWERS NORTH OF THE SOUTHERN TIER AND UPPER
GENESEE VALLEY DURING THE AFTERNOON AS LOW LEVEL MOISTURE BEGINS TO
POOL AHEAD OF AN APPROACHING CENTRAL GREAT LAKES COLD FRONT. SHOWERS
AND POSSIBLE THUNDERSTORMS WILL BECOME MORE WIDESPREAD ON THURSDAY
AS THE FRONT DROPS SOUTH ACROSS NEW YORK STATE. THE FRONT IS
FORECAST TO STALL SOUTH OF NEW YORK STATE FRIDAY AND SATURDAY. A
WEAK WAVE MOVING EAST ALONG THE BOUNDARY MAY BRING A CHANCE OF
SHOWERS FRIDAY AND SATURDAY.

&&

.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
AS OF 18Z THE BULK OF THE SHOWER AND THUNDERSTORM ACTIVITY WAS
ACROSS THE FINGER LAKES REGION WITH LOCALIZED IFR AND MVFR
CONDITIONS. IT WAS TRACKING STEADILY TO THE EAST. OUTSIDE OF THAT
ACTIVITY WE EXPECT PRIMARILY VFR CONDITIONS INTO MID AFTERNOON BUT
A GROWING THREAT OF NEW THUNDERSTORM DEVELOPMENT...ESPECIALLY
ALONG OLD BOUNDARIES FROM EARLIER CONVECTION AND ALSO ALONG LAKE
BREEZE BOUNDARIES. WE ARE ALSO WATCHING A WELL ORGANIZED LINE OF
CONVECTION MOVING EAST FROM A LINE FROM WINDSOR TO TOLEDO. IF THIS
HOLDS TOGETHER IT WILL IMPACT OUR REGION THIS EVENING. OVERNIGHT
SHOULD BE MAINLY VFR AND THEN RENEWED CONVECTION SUNDAY.

OUTLOOK...
MONDAY AND TUESDAY...MAINLY VFR BUT A CHANCE OF THUNDERSTORMS IN
THE AFTERNOON AND EVENING BOTH DAYS.
WEDNESDAY...VFR.
THURSDAY...VFR BUT A CHANCE OF SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
SOUTHWEST WINDS CHANNELING UP LAKE ERIE WILL ALLOW WAVES TO BUILD TO
JUST BELOW THE ADVISORY NEEDED FOR A SMALL CRAFT ADVISORY THIS
EVENING. OTHERWISE...EXPECT UNSETTLED WEATHER CONDITIONS ON BOTH
LAKES THROUGH THE REST OF THE WEEKEND INTO EARLY NEXT WEEK AS A SLOW
MOVING LOW TRACKS ACROSS SOUTHERN ONTARIO AND QUEBEC.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TJP
NEAR TERM...JJP/SAGE
SHORT TERM...TJP
LONG TERM...TJP
AVIATION...SAGE
MARINE...TJP
Hazardous weather outlook, Jun 28, 4:22 AM EDT, 15 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
422 AM EDT SAT JUN 28 2008

NYZ001>008-010>014-019>021-085-290830-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
422 AM EDT SAT JUN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS PLACED ALL OF WESTERN AND NORTH
CENTRAL NEW YORK UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR
TODAY AND TONIGHT. THE MAIN THREAT WILL BE FOR STRAIGHT LINE DAMAGING
WINDS...WITH A LESSER CHANCE OF LARGE HAIL.

ALONG WITH THE THREAT OF SEVERE WEATHER...ANY THUNDERSTORMS
TODAY AND TONIGHT WILL LIKELY CONTAIN TORRENTIAL SLOW MOVING
DOWNPOURS AND POSSIBLY A HIGHER THAN NORMAL AMOUNT OF CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-290830-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
422 AM EDT SAT JUN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS PLACED ALL OF THE EASTERN GREAT
LAKES...INCLUDING LAKES ERIE AND ONTARIO...UNDER A SLIGHT RISK OF
SEVERE THUNDERSTORMS FOR TODAY AND TONIGHT. THE MAIN
THREAT WILL BE FOR WIND GUSTS OVER 50 KNOTS...WITH A LESSER
CHANCE OF LARGE HAIL.

ALONG WITH THE THREAT OF SEVERE WEATHER...ANY THUNDERSTORMS
TODAY AND TONIGHT WILL LIKELY CONTAIN TORRENTIAL SLOW
MOVING DOWNPOURS AND POSSIBLY A HIGHER THAN NORMAL AMOUNT OF
LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jun 28, 1:42 PM EDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
142 PM EDT SAT JUN 28 2008

NYZ004>006-281930-
WAYNE-NORTHERN CAYUGA-OSWEGO-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO
142 PM EDT SAT JUN 28 2008

...ADDITIONAL HEAVY STORMS THIS AFTERNOON...

AT 140 PM A CLUSTER OF SHOWERS AND THUNDERSTORMS WAS LOCATED OVER
WAYNE COUNTY HEADING NORTHEASTWARD TOWARDS NORTHERN CAYUGA AND
OSWEGO COUNTIES. WITH THE RECENT HEAVY RAIN YESTERDAY AND THIS
MORNING ACROSS PARTS OF THE AREA, THESE STORMS MAY PRODUCE ADDITIONAL
MINOR FLOODING, ALONG WITH PONDING OF WATER ON LOW LYING ROAD
WAYS. ADDITIONAL RAINFALL OF 0.25 TO 0.75 INCHES IS EXPECTED
WITHIN THE CORE OF THESE STORMS, WITH AS MUCH AS AN INCH OR MORE
IN THE HIGHEST OF TOTALS THROUGH 4 PM. IN ADDITION TO RAIN, CLOUD
TO GROUND LIGHTNING AND REDUCED VISIBILITIES WILL ALSO BE PRODUCED BY
THESE STORMS. THESE STORMS WILL ALSO BRING HEAVY DOWNPOURS TO THE
EASTERN LAKE ONTARIO SHORELINE AND NEARBY WATERS AS WELL.
Special weather statement, Jun 28, 2:30 PM EDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
230 PM EDT SAT JUN 28 2008

NYZ006>008-282000-
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
230 PM EDT SAT JUN 28 2008

...ADDITIONAL STORMS THIS AFTERNOON...

AT 230 PM AN AREA OF SHOWERS AND THUNDERSTORMS WAS LOCATED OVER
NORTHERN CAYUGA AND OSWEGO COUNTIES HEADING NORTHEASTWARD TOWARDS
JEFFERSON AND LEWIS COUNTIES. WITH THE RECENT HEAVY RAIN YESTERDAY
AND THIS MORNING ACROSS PARTS OF OSWEGO AND SOUTHWESTERN LEWIS
COUNTY, THESE STORMS MAY PRODUCE ADDITIONAL MINOR FLOODING, ALONG
WITH PONDING OF WATER ON LOW LYING ROAD WAYS. AFTERNOON RAINFALL
OF 0.25 TO 0.75 INCHES IS EXPECTED WITHIN THE CORE OF THESE
STORMS, WITH AS MUCH AS AN INCH IN THE HIGHEST OF TOTALS THROUGH 5
PM. IN ADDITION TO RAIN, CLOUD TO GROUND LIGHTNING AND REDUCED
VISIBILITIES WILL ALSO BE PRODUCED BY THESE STORMS. THESE STORMS
WILL ALSO BRING HEAVY DOWNPOURS TO THE EASTERN LAKE ONTARIO
SHORELINE AND NEARBY WATERS AS WELL.
Special weather statement, Jun 28, 7:13 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
713 PM EDT SAT JUN 28 2008

NYZ019-020-290045-
CHAUTAUQUA-CATTARAUGUS-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN
713 PM EDT SAT JUN 28 2008

...STRONG THUNDERSTORMS MOVING THROUGH THE SOUTHERN TIER...

AT 7PM NATIONAL WEATHER SERVICE RADAR SHOWED A CLUSTER OF STRONG
THUNDERSTORMS OVER SOUTHERN CHAUTAUQUA COUNTY MOVING NORTHEAST AT
25 MPH.

THESE STORMS WILL MOVE ACROSS JAMESTOWN BETWEEN 715PM AND 730PM
THEN CONTINUE ACROSS SOUTHERN CATTARAUGUS COUNTY BETWEEN 730PM AND
8PM.

THE STORMS COULD PRODUCE STRONG WINDS AND HAIL. STAY TUNED TO YOUR
FAVORITE SOURCE FOR WEATHER INFORMATION TO UPDATE YOU ON THIS SITUATION.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA THROUGH 1AM.

NIZIOL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 9:26 AM EDTAreal Flood AdvisoryBUFOswego3 hr
Jun 28, 10:08 AM EDTAreal Flood AdvisoryBUFCattaraugus, Chautauqua3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.